Vol. 246, No. 1, 2010

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 310: 1
Vol. 309: 1  2
Vol. 308: 1  2
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
Generalized twisted sectors of orbifolds

Carla Farsi and Christopher Seaton

Vol. 246 (2010), No. 1, 49–74

For a finitely generated discrete group Γ, the Γ-sectors of an orbifold Q are a disjoint union of orbifolds corresponding to homomorphisms from Γ into a groupoid presenting Q. Here, we show that the inertia orbifold and k-multisectors are special cases of the Γ-sectors, and that the Γ-sectors are orbifold covers of Leida’s fixed-point sectors. In the case of a global quotient, we show that the Γ-sectors correspond to orbifolds considered by other authors for global quotient orbifolds, as well as their direct generalization to the case of an orbifold given by a quotient by a Lie group. Furthermore, we develop a model for the Γ-sectors corresponding to a generalized loop space.

orbifold, orbifold groupoid, twisted sector, loop groupoid
Mathematical Subject Classification 2000
Primary: 22A22, 57S15
Secondary: 57S17, 58H05
Received: 6 March 2009
Accepted: 3 December 2009
Published: 1 May 2010
Carla Farsi
Department of Mathematics
University of Colorado at Boulder
Campus Box 395
Boulder, CO 80309-0395
United States
Christopher Seaton
Department of Mathematics and Computer Science
Rhodes College
2000 North Parkway
Memphis, TN 38112-1690
United States